Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2018, 7:05 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 28, 2018, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 1 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:08 PM CDT | TSTM WND DMG | 2 Nnw Shady Grove, FL | TREE DOWN ACROSS THE NORTHBOUND LANES OF COUNTY ROAD 183 SOUTH. |
| Jun 28, 7:38 PM CDT | TSTM WND GST 41 | Northwest Florida - Int, FL | ASOS STATION ECP, NORTHWEST FLORIDA - INTERNATIONAL APRT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WUUS52 KTAE 290005
SVRTAE
FLC005-131-133-290045-
/O.NEW.KTAE.SV.W.0101.180629T0005Z-180629T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
705 PM CDT THU JUN 28 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Bay County in the Panhandle of Florida...
Southeastern Walton County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 745 PM CDT.
* At 705 PM CDT, a severe thunderstorm was located 12 miles west of
Vernon, moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Live Oak, Ponce De Leon, Ebro, Hinsons Crossroads, Red Bay,
Douglass Crossroad, Seminole Hills, Bruce, Red Head, Eucheeanna,
Millers Ferry, Pine Log and Knox Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3068 8606 3071 8593 3070 8585 3033 8566
3031 8606
TIME...MOT...LOC 0005Z 337DEG 26KT 3063 8592
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:56 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 28, 6:56 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 756 PM EDT Thu Jun 28 2018 .AVIATION [Through 00Z Saturday]... Showers and thunderstorms will push south through this evening. Expect brief periods of 25 to 35 kt gusts and IFR/LIFR conditions in thunderstorms with VFR conditions prevailing outside these storms. Thunderstorm activity dies off after 04z with VFR conditions overnight. Perhaps some brief IFR cigs could develop by daybreak at ABY and VLD but confidence is low in this outcome. Another round of showers and thunderstorms is expected to develop Friday afternoon, impacting all terminals. && .PREV DISCUSSION [346 PM EDT]... .NEAR TERM [Through Tonight]... Large MCS has formed to the north stretching from east-central Georgia into Middle Tennessee. The entire complex is dropping southward and should reach the northern CWA border by mid to late afternoon. Dewpoints in the lower to mid 70s and temperatures in the lower to mid 90s are supporting MLCAPE values above 2500j/kg. Meso- analysis indicates downdraft CAPE values over 1000 j/kg ahead of the line as well. This supports a risk of damaging winds across the forecast area through the evening. SPC has the region in a Slight Risk area. The MCS should push offshore by mid to late evening, with rain chances diminishing after midnight. .SHORT TERM [Friday Through Saturday Night]... The ribbon of upper level +PV helping fuel today's MCS will sink into southern AL and GA by Friday morning and settle into place over the tri-state area this weekend. This will enhance divergence aloft and help keep chances for showers and thunderstorms elevated through Saturday night. Instability will be slightly lower Friday and Saturday, however, around 1500-2000 j/kg or so, which will mean more typical chances for strong wind gusts like we tend to see during the summer. Afternoon highs will be slightly lower Friday and Saturday, staying in the low- mid 90s, and morning lows will be in the low- mid 70s. .LONG TERM [Sunday Through Thursday]... The +PV anomaly aloft will begin to dissipate and shift westward by mid-week as another anomaly moves westward towards the Atlantic coastline of GA and SC. Chances for showers and thunderstorms remain high through Monday, then settle back into our climatological chances of around 40-50% each afternoon. Temperatures will peak in the low 90s and lows will dip into the low-mid 70s. .MARINE... Winds will be around 15 knots or less and seas 2 feet or less through the period outside of thunderstorms. .FIRE WEATHER... Fire weather concerns will be low the next few days with above normal chances for rain anticipated through the weekend. .HYDROLOGY... Several rounds of soaking rainfall are expected to add up to around 1.5-2.5 inches of accumulations across the area through this weekend. Our area rivers are at normal levels right now, so these totals are unlikely to cause flooding issues. That said, areas that receive heavier rainfall over shorter time periods may see localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 92 74 90 74 / 70 50 40 50 50 Panama City 79 91 76 90 75 / 60 60 40 50 50 Dothan 74 92 75 91 73 / 70 60 30 60 50 Albany 74 94 76 91 74 / 60 50 40 50 40 Valdosta 74 92 74 90 73 / 60 50 40 60 40 Cross City 76 91 74 89 74 / 40 50 40 60 40 Apalachicola 78 91 77 89 77 / 60 50 50 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Nguyen LONG TERM...Nguyen AVIATION...Dobbs MARINE...Nguyen FIRE WEATHER...Dobbs HYDROLOGY...Nguyen
In the hours before
Special weather statement, Jun 28, 5:31 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Tallahassee FL 631 PM EDT THU JUN 28 2018 GAZ157-158-282315- Grady GA-Thomas GA- 631 PM EDT THU JUN 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND SOUTHERN THOMAS COUNTIES UNTIL 715 PM EDT... At 631 PM EDT, Doppler radar was tracking a strong thunderstorm near Thomasville, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Thomasville, Cairo, Grady Co A/p, Dawesville, Pine Park, Newark, Pasco and Eason. LAT...LON 3088 8420 3094 8401 3077 8380 3068 8409 TIME...MOT...LOC 2231Z 323DEG 9KT 3085 8406 15-HARRIGAN
Local storm report, Jun 28, 5:36 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 2 W PANACEA-WAKULLA AIR 29.99N 84.42W
06/28/2018 WAKULLA FL LAW ENFORCEMENT
TREE DOWN ON SURF ROAD NEAR PELICAN WAY
BLOCKING TRAFFIC.
&&
KGGSpecial weather statement, Jun 28, 6:06 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
706 PM EDT THU JUN 28 2018
FLZ011-016>019-GAZ155>159-282345-
Gadsden FL-Inland Jefferson FL-Madison FL-Jackson FL-Leon FL-
Brooks GA-Decatur GA-Seminole GA-Grady GA-Thomas GA-
706 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JACKSON...GADSDEN...
NORTHERN JEFFERSON...NORTHEASTERN LEON...NORTHWESTERN MADISON...
SOUTHERN DECATUR...SOUTHERN GRADY...SOUTHERN THOMAS...SOUTHWESTERN
BROOKS AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 745 PM EDT/645 PM
CDT/...
At 706 PM EDT/606 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northwest of
Madison to near Chattahoochee. Movement was south at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Midway, Madison, Quincy, Tallahassee, Havana,
Thomasville, Boston, Chattahoochee, Gretna, Greenville, Attapulgus,
Alma, Douglas City, Florence, Everett, Jamieson, Rocky Hill, Recovery
and Miccosukee.
A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for the Panhandle of Florida.
LAT...LON 3048 8458 3066 8487 3067 8487 3070 8486
3071 8486 3072 8489 3087 8494 3083 8381
3065 8344 3040 8340
TIME...MOT...LOC 2306Z 014DEG 15KT 3060 8351 3066 8488
15-HARRIGANSpecial weather statement, Jun 28, 6:17 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
717 PM EDT THU JUN 28 2018
ALZ065>069-FLZ007-009>011-GAZ142-155-290000-
Dale AL-Henry AL-Coffee AL-Houston AL-Geneva AL-Holmes FL-Jackson FL-
North Walton FL-Washington FL-Seminole GA-Early GA-
717 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
HENRY...SOUTHERN COFFEE...GENEVA...HOUSTON...NORTHERN JACKSON...
NORTHWESTERN WALTON...HOLMES...NORTHEASTERN WASHINGTON...SOUTHWESTERN
EARLY AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 800 PM EDT/700 PM
CDT/...
At 716 PM EDT/616 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Columbia
to Dothan to 7 miles southeast of Andalusia. Movement was south at 20
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Bonifay, Geneva, Chipley, Graceville, Dothan, Marianna,
De Funiak Springs, Hartford, Taylor, Ashford, Slocomb, Samson,
Cowarts, Webb, Columbia, Kinsey, Union, Liberty and Malone.
A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for southeastern Alabama...and the Panhandle of
Florida.
LAT...LON 3099 8639 3100 8619 3124 8619 3124 8544
3143 8509 3129 8502 3088 8494 3075 8535
3076 8639
TIME...MOT...LOC 2316Z 349DEG 18KT 3141 8513 3121 8542 3122 8642
15-HARRIGANSpecial weather statement, Jun 28, 6:38 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
738 PM EDT THU JUN 28 2018
FLZ016>019-027>029-118-127-290030-
Inland Taylor FL-Gadsden FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Leon FL-
Lafayette FL-
738 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...NORTHERN
WAKULLA...CENTRAL GADSDEN...JEFFERSON...NORTHERN TAYLOR...LEON AND
MADISON COUNTIES UNTIL 830 PM EDT...
At 738 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Suwannee River State Park to 7 miles
southwest of Quincy. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Monticello, Quincy, Tallahassee, Midway, Woodville, Madison,
Crawfordville, Florida State University, Tallahassee Comm College,
Doak Campbell Stadium, Florida A And M, Wakulla, Gretna, Greenville,
Lee, Lake Bradford, Cody, Wakulla Springs, Florence and Quincy
Airport.
LAT...LON 3035 8321 3031 8321 3025 8325 3012 8323
3017 8392 3018 8395 3017 8396 3021 8466
3036 8468 3039 8465 3039 8468 3042 8469
3061 8472 3056 8326 3052 8324 3047 8324
3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2338Z 317DEG 20KT 3037 8312 3049 8466
15-HARRIGANSpecial weather statement, Jun 28, 6:49 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
749 PM EDT THU JUN 28 2018
FLZ007>012-108-112-290030-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-Jackson FL-North Walton FL-Washington FL-
749 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTHERN
BAY...WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 830 PM EDT/730 PM
CDT/...
At 749 PM EDT/649 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Chipley to 8 miles southeast of Laurel Hill. Movement was southwest
at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Chipley,
Graceville, Eglin Air Force Base, Bradford, Union, Liberty, Live Oak,
Freeport, Ponce De Leon, Caryville, Wausau, Westville, Ebro, Oakwood
Hills, Whitehead Crossroads and Cerrogordo.
A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for the Panhandle of Florida.
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3043 8625 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3092 8639 3095 8548
3028 8549 3027 8626 3031 8639 3040 8640
TIME...MOT...LOC 2349Z 023DEG 39KT 3087 8561 3086 8639
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:08 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Jun 28, 7:27 PM CDT | Special Marine Warning | TAE | 93 min | |
| Jun 28, 7:29 PM CDT | Special Weather Statement | TAE | Taylor | 46 min |
| Jun 28, 7:31 PM CDT | Special Weather Statement | TAE | Walton | 29 min |
| Jun 28, 7:35 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton | 25 min |
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 34 min |
| Jun 28, 7:43 PM CDT | Special Weather Statement | TAE | Lafayette | 32 min |
| Jun 28, 8:00 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Wakulla | 45 min |
| Jun 28, 8:12 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 48 min |
| Jun 28, 8:13 PM CDT | Special Marine Warning | TAE | 47 min | |
| Jun 28, 8:16 PM CDT | Special Marine Warning | TAE | 89 min | |
| Jun 28, 8:29 PM CDT | Special Marine Warning | TAE | 31 min | |
| Jun 28, 8:42 PM CDT | Special Weather Statement | TAE | Franklin, Gulf, Liberty | 48 min |
| Jun 28, 8:54 PM CDT | Special Marine Warning | TAE | 51 min | |
| Jun 28, 8:56 PM CDT | Special Marine Warning | TAE | 49 min | |
| Jun 28, 9:11 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 34 min |
| Jun 28, 9:39 PM CDT | Special Marine Warning | TAE | 96 min | |
| Jun 28, 9:41 PM CDT | Special Marine Warning | TAE | 94 min | |
| Jun 28, 11:09 PM CDT | Special Marine Warning | TAE | 96 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.